Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 116, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 16, 2022, 1:23 PM CDT for Clarke County, Washington County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2022, 1:23 PM CDT (18:23 UTC)
- Expired
- Apr 16, 2022, 1:56 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
559
WUUS54 KMOB 161823 RRA
SVRMOB
ALC025-129-161915-
/O.NEW.KMOB.SV.W.0116.220416T1823Z-220416T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
123 PM CDT Sat Apr 16 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Washington County in southwestern Alabama...
Central Clarke County in southwestern Alabama...
* Until 215 PM CDT.
* At 123 PM CDT, a severe thunderstorm was located over Leroy, or 4
miles west of Jackson, moving east at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jackson and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3158 8769 3134 8775 3136 8775 3137 8776
3136 8777 3135 8777 3148 8807 3159 8804
TIME...MOT...LOC 1823Z 279DEG 10KT 3150 8797
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
132
WWUS54 KMOB 161848
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
148 PM CDT Sat Apr 16 2022
ALC129-161857-
/O.CAN.KMOB.SV.W.0116.000000T0000Z-220416T1915Z/
Washington AL-
148 PM CDT Sat Apr 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3158 8769 3143 8773 3141 8773 3146 8792
3147 8792 3149 8791 3150 8791 3150 8792
3156 8791
TIME...MOT...LOC 1847Z 272DEG 16KT 3151 8785
$$
ALC025-161915-
/O.CON.KMOB.SV.W.0116.000000T0000Z-220416T1915Z/
Clarke AL-
148 PM CDT Sat Apr 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR CENTRAL CLARKE COUNTY...
At 147 PM CDT, a severe thunderstorm was located over Jackson, moving
east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jackson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3158 8769 3143 8773 3141 8773 3146 8792
3147 8792 3149 8791 3150 8791 3150 8792
3156 8791
TIME...MOT...LOC 1847Z 272DEG 16KT 3151 8785
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$361
WWUS54 KMOB 161856
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
156 PM CDT Sat Apr 16 2022
ALC025-161905-
/O.CAN.KMOB.SV.W.0116.000000T0000Z-220416T1915Z/
Clarke AL-
156 PM CDT Sat Apr 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARKE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled.
LAT...LON 3158 8769 3143 8773 3141 8773 3146 8792
3147 8792 3149 8791 3150 8791 3150 8792
3156 8791
TIME...MOT...LOC 1853Z 279DEG 10KT 3151 8782
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:59 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 16, 12:59 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1259 PM CDT Sat Apr 16 2022 .MESOSCALE UPDATE...Over the past several hours convection across the area has generally been on a downward intensity trend, but we are just now getting into the most unstable time of the afternoon. An outflow boundary from previous convection is currently draped across portions of central MS and into southern AL, and has been providing the focus for the ongoing shower and thunderstorm activity. An upper disturbance moving east across the area this afternoon, combined with dry air aloft, should allow for the development of some stronger storms to our west along the boundary through the course of the remainder of the afternoon. These storms should move east-southeast into our area this afternoon and into the early evening hours. Through the early afternoon hours, some gusty winds of 40 to 45 mph and small hail could be associated with some of the storms over our area to the northwest of 1-65, but later this afternoon some could become severe, with strong damaging winds and large hail being the primary threats. A brief tornado is also possible, but at this time the tornado threat is relatively low. Several local regional NWS offices recently discussed the potential of a Severe Thunderstorm Watch for portions of the region with SPC, but the overall conditional threat supported by relatively marginal mid level lapse rates and overall relatively weak shear, it was decided to delay issuance of a Watch at this time. That said, there could well be some severe storms, and the Watch potential may be revisited later this afternoon. /12 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Apr 16, 8:25 AM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
825 AM CDT Sat Apr 16 2022
ALZ051-053-054-MSZ067-161415-
Wilcox AL-Clarke AL-Choctaw AL-Wayne MS-
825 AM CDT Sat Apr 16 2022
...Strong thunderstorms will impact portions of Choctaw, northern
Clarke, southwestern Wilcox and northeastern Wayne Counties through
915 AM CDT...
At 824 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles east of
Nanafalia to 4 miles west of Putnam to 3 miles northwest of Crandall.
Movement was southeast at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thomasville, Camden, Butler, Pine Hill, Lisman, Silas, Coffeeville,
Pennington, Fulton, Gilbertown, Yellow Bluff and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3228 8794 3230 8799 3228 8802 3209 8804
3205 8812 3199 8810 3199 8767 3201 8762
3213 8762 3213 8759 3195 8716 3179 8757
3170 8837 3170 8844 3186 8860 3190 8847
3217 8844 3218 8834 3231 8805 3231 8800
TIME...MOT...LOC 1324Z 300DEG 45KT 3212 8793 3205 8811 3202 8856
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 16, 9:27 AM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
927 AM CDT Sat Apr 16 2022
ALZ051>056-MSZ067-161515-
Wilcox AL-Clarke AL-Monroe AL-Conecuh AL-Choctaw AL-Washington AL-
Wayne MS-
927 AM CDT Sat Apr 16 2022
...A strong thunderstorm will impact portions of northern Monroe,
Choctaw, northern Washington, Clarke, southwestern Wilcox, north
central Conecuh and eastern Wayne Counties through 1015 AM CDT...
At 926 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles south of Pine Hill, or 7 miles east of
Thomasville, and another strong storm near Needham, all
activity moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monroeville, Waynesboro, Thomasville, Camden, Butler, Grove Hill,
Peterman, Saint Stephens, Clara, Whatley, Pine Hill, Millry,
Buckatunna, Silas, Beatrice, Coffeeville, Vredenburgh, Fulton,
Gilbertown and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3210 8805 3206 8807 3205 8812 3199 8810
3201 8809 3199 8807 3199 8767 3201 8762
3209 8762 3207 8719 3152 8702 3153 8872
3183 8879 3189 8848 3211 8844
TIME...MOT...LOC 1426Z 320DEG 27KT 3188 8761
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 16, 10:17 AM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
1017 AM CDT Sat Apr 16 2022
ALZ053-055-056-161600-
Clarke AL-Monroe AL-Conecuh AL-
1017 AM CDT Sat Apr 16 2022
...A strong thunderstorm will impact portions of Monroe, east central
Clarke and northwestern Conecuh Counties through 1100 AM CDT...
At 1016 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles southwest of Vredenburgh, or 15 miles
northwest of Monroeville, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monroeville, Frisco City, Peterman, Uriah, Excel, Beatrice,
Vredenburgh and Repton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3160 8689 3124 8753 3169 8766 3183 8741
3183 8725
TIME...MOT...LOC 1516Z 323DEG 16KT 3172 8745
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 16, 10:59 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
1059 AM CDT Sat Apr 16 2022
ALZ055-056-161645-
Monroe AL-Conecuh AL-
1059 AM CDT Sat Apr 16 2022
...A strong thunderstorm will impact portions of central Monroe and
central Conecuh Counties through 1145 AM CDT...
At 1059 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Monroeville, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monroeville, Frisco City, Peterman, Excel and Repton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3153 8686 3126 8740 3126 8742 3160 8756
3172 8725
TIME...MOT...LOC 1559Z 309DEG 15KT 3158 8733
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:47 AM CDT | Special Weather Statement | MOB | Covington | 43 min |
| Apr 16, 8:25 AM CDT | Special Weather Statement | MOB | Choctaw, Wilcox | 50 min |
| Apr 16, 9:27 AM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Monroe, Wilcox | 48 min |
| Apr 16, 10:17 AM CDT | Special Weather Statement | MOB | Monroe | 43 min |
| Apr 16, 10:59 AM CDT | Special Weather Statement | MOB | Monroe | 46 min |
| Apr 16, 1:23 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 37 min |
| Apr 16, 1:30 PM CDT | Tornado Warning | MOB | Clarke | 24 min |
| Apr 16, 2:02 PM CDT | Special Weather Statement | MOB | Clarke | 43 min |
| Apr 16, 2:21 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 39 min |
| Apr 16, 2:26 PM CDT | Special Weather Statement | MOB | Choctaw | 49 min |
| Apr 16, 2:33 PM CDT | Tornado Warning | MOB | Clarke | 42 min |
| Apr 16, 3:15 PM CDT | Special Weather Statement | MOB | Choctaw | 45 min |
| Apr 16, 3:43 PM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke, Wilcox | 3 hr |
| Apr 16, 3:44 PM CDT | Special Weather Statement | MOB | Wilcox | 46 min |
| Apr 16, 4:05 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 40 min |
| Apr 16, 4:17 PM CDT | Special Weather Statement | MOB | Clarke, Washington | 58 min |
| Apr 16, 4:39 PM CDT | Special Weather Statement | MOB | Monroe | 51 min |
| Apr 16, 5:07 PM CDT | Special Weather Statement | MOB | Washington | 68 min |
| Apr 16, 5:57 PM CDT | Special Weather Statement | MOB | Baldwin, Escambia, Mobile | 63 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.